Doctors Lounge - Infections Answers
provided on www.doctorslounge.com is designed to support, not
replace, the relationship that exists between a patient/site
visitor and his/her physician."
Back to Infections Answers List
- Sat Dec 01, 2007 7:02 pm
Age - 31 Sex - male past diagnoses / surgeries / family history / current medications - none
I should go get tested for hiv but I feel I can't b/c at this time if I do test positve I will be deported from the current country where I am working.
I was involved in a high risk exposure one month ago.
Since I have been a wreck - the thing that worries me most is the purple spots just under the skin.
I am wondering can it be something else than hiv??? What could I get tested for, besides hiv??
I am thinking about not gettting tested b/c of deporatation and also b/c it is my understanding that I wouldn't receive any meds right away anyways / plus have little insurance so want to continue working.
Can you provide any insight into the purple spots just under the skin - etc. the other day they looked like I drew a pen on my skin - then they disapeared.
Your insight is apreciated.
| Dr. Chan Lowe
- Mon Jan 21, 2008 12:00 am
Often, when people describe purple spots I am suspicious that they may be a collection of very small blood vessels (capillaries) just below the skin called a capillary hemangioma. If the spots come and go I don't typically think of HIV right away.
A typical presentation for an acute HIV infection is to have flu-like symptoms initially. Unfortunately, HIV can present with atypical symptoms or no symptoms at all. If you were positive, treatment regimens now are very tailored to the individual patient. Some patients get very aggressive therapy very quickly while others get a milder treatment regimen. Treatment by an infectious disease physician or physician experienced with HIV is important to help guide therapy.
I would recommend that you have these spots evaluated. If you are not comfortable testing for HIV at this point then you can always wait to see if your doctor suggests these may be from HIV or explain your situation to him/her to see if an appropriate treatment plan can be arranged.